Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 151, NWS Tallahassee, FL

June 18, 2015Jefferson County, Leon County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 18, 2015, 3:02 PM EDT for Jefferson County, Leon County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2015, 3:02 PM EDT (19:02 UTC)
Expired
Jun 18, 2015, 3:20 PM EDT
In force
18 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Jefferson County, FL, Leon County, FL

The radar

The Tallahassee radar (KTLH), 46 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 817 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
817 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

066 
WUUS52 KTAE 181902
SVRTAE
FLC065-073-181945-
/O.NEW.KTAE.SV.W.0151.150618T1902Z-150618T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
302 PM EDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LEON COUNTY IN THE BIG BEND OF FLORIDA...
  NORTHWESTERN JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA...

* UNTIL 345 PM EDT

* AT 302 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF
  MONTICELLO...AND MOVING NORTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MONTICELLO...DILLS...CAPPS...CASA BLANCO...MONTIVILLA...LAKE
  MICCOSUKEE...WAUKEENAH...LLOYD...NASH...DRIFTON...JARROTT...
  AUCILLA...LOIS...FESTUS...MICCOSUKEE AND ALMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3038 8376 3038 8379 3039 8379 3038 8380
      3040 8407 3064 8408 3063 8373
TIME...MOT...LOC 1902Z 168DEG 7KT 3043 8388 

$$

11-MOORE
1 follow-up statement
707 
WWUS52 KTAE 181920
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT THU JUN 18 2015

FLC065-073-181929-
/O.CAN.KTAE.SV.W.0151.000000T0000Z-150618T1945Z/
LEON FL-JEFFERSON FL-
320 PM EDT THU JUN 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEON AND
NORTHWESTERN JEFFERSON COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3038 8376 3038 8379 3039 8379 3038 8380
      3040 8407 3064 8408 3063 8373
TIME...MOT...LOC 1918Z 168DEG 7KT 3046 8389 

$$

11-MOORE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 10:13 AM EDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jun 18, 10:13 AM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1013 AM EDT THU JUN 18 2015

.NEAR TERM [THROUGH TODAY]...

STACKED HIGH PRESSURE HAS SHIFTED EASTWARD, ALLOWING LOW LEVEL WINDS
TO SHIFT TO THE SOUTHWEST. THUNDERSTORMS WILL INITIATE ALONG THE SEA-
BREEZE FRONT ACROSS THE NORTHERN GULF COAST EARLY IN THE AFTERNOON
AND FILL IN OVER SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA LATER IN
THE AFTERNOON. TEMPERATURES WILL BE QUITE HIGH ONCE AGAIN, PEAKING
IN THE UPPER 90S, LOW-MID 90S CLOSER TO THE COAST. THESE HIGH
TEMPERATURES WILL MEAN MORE UNSTABLE AIR OVER LAND AND COULD ALLOW
SOME OF THE THUNDERSTORMS THAT FORM THIS AFTERNOON TO BECOME SEVERE.
THE MAIN THREAT WOULD BE DAMAGING WIND GUSTS AND SMALL HAIL.

&&

.AVIATION...

[THROUGH 12Z FRIDAY] SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN
THIS AFTERNOON AND EVENING IN THE TRI-STATE AREA, SO CONTINUED
VCTS AT ALL TERMINALS EXCEPT ECP AFTER 18Z. WINDS WILL BE LIGHT.

&&

.PREV DISCUSSION [326 AM EDT]...

.SHORT TERM [TONIGHT THROUGH SATURDAY]...
RIDGING ACROSS THE SOUTHEAST WILL SHIFT INTO THE WESTERN ATLANTIC
FOR THE WEEKEND. THIS WILL ALLOW FOR A SLIGHT DECREASE IN
AFTERNOON HIGH TEMPERATURES WITH HIGHS GENERALLY IN THE MID TO
UPPER 90S. THOUGH NORMALLY THE RIDGE RETREATING EASTWARD WOULD
SUGGEST AN INCREASE IN AFTERNOON STORM COVERAGE, MODEL GUIDANCE
SHOWS LIMITED COVERAGE, LIKELY DUE TO SOME DRIER MID LEVEL AIR
MOVING IN FROM THE SOUTHWEST.

.LONG TERM [SATURDAY NIGHT THROUGH THURSDAY]...
LITTLE CHANGE IN THE WEATHER PATTERN THROUGH MONDAY WILL KEEP
WIDELY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
IN THE FORECAST WITH HIGHS IN THE MID TO UPPER 90S. BY TUESDAY,
MID LEVEL RIDGING FROM THE TENNESSEE VALLEY WILL BUILD INTO THE
REGION AND REMAIN IN PLACE THROUGH AT LEAST THURSDAY. THIS RIDGE
LOOKS TO BE A LITTLE STRONGER WHICH SUGGESTS ANOTHER STRETCH OF
TEMPERATURES AT OR ABOVE 100 DEGREES IS POSSIBLE BY THE MIDDLE OF
NEXT WEEK.

.MARINE...
SURFACE HIGH PRESSURE WILL REMAIN SOUTH OF THE WATERS FOR THE NEXT
SEVERAL DAYS. THIS WILL MAINTAIN GENERALLY ONSHORE FLOW WITH
INCREASED WIND SPEEDS NEARSHORE IN THE AFTERNOON SEA BREEZE.

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS.

.HYDROLOGY...
A TYPICAL SUMMERTIME PATTERN WITH DAILY AFTERNOON THUNDERSTORMS WILL
KEEP CHANCES OF RAIN IN THE FORECAST FOR THE NEXT WEEK. COVERAGE
WILL BE SCATTERED HOWEVER, SO NO WIDESPREAD FLOODING IS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   97  75  97  74  97 /  40  10  20  10  20
PANAMA CITY   89  79  88  78  88 /  20  10  20  10  20
DOTHAN        96  74  96  74  96 /  40  20  20  10  20
ALBANY        97  75  96  73  96 /  40  30  20  10  20
VALDOSTA      97  76  99  75  98 /  60  30  30  10  20
CROSS CITY    96  76  95  75  94 /  40  20  20  10  20
APALACHICOLA  91  77  88  77  88 /  10  10  20  10  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 9 PM EDT THIS EVENING FOR COASTAL
     BAY.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...MOORE
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...BARRY
MARINE...GODSEY
FIRE WEATHER...BARRY
HYDROLOGY...GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 10:11 AM EDTRip Current StatementTAEBay11 hr
Jun 18, 4:19 PM EDTSevere Thunderstorm WarningTAEMadison41 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.